Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Shreveport, LA

October 18, 20114 states

NWS Shreveport, LA issued this red flag warning at Oct 18, 2011, 2:08 PM CDT for 4 states. It took effect at Oct 19, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 2:08 PM CDT (19:08 UTC)
In effect from
Oct 19, 2011, 9:00 AM CDT
Expired
Oct 19, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WWUS84 KSHV 181908
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE OCT 18 2011

...RED FLAG WARNING IN EFFECT FOR WEDNESDAY ACROSS THE FOUR STATE
REGION...

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-190315-
/O.NEW.KSHV.FW.W.0006.111019T1400Z-111020T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
208 PM CDT TUE OCT 18 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY FOR
THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT
2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE
HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA 
DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5...
AND LOUISIANA DISTRICT 6...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. 

* AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS
  DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS
  ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND
  SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA
  DISTRICT 5... AND LOUISIANA DISTRICT 6...

* WIND...NORTHWEST WINDS 15 MPH TO 25 MPH

* HUMIDITY...20 TO 25 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

05
2 follow-up statements
385 
WWUS84 KSHV 190758
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 AM CDT WED OCT 19 2011

...RED FLAG WARNING IN EFFECT TODAY FOR THE ENTIRE FOUR STATE
REGION...

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-200000-
/O.CON.KSHV.FW.W.0006.111019T1400Z-111020T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
258 AM CDT WED OCT 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR THE OKLAHOMA SOUTHEAST PROTECTION
AREA...ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE
LINDEN...TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA AND
SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA
DISTRICT 5... AND LOUISIANA DISTRICT 6...

* AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... 
  ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE 
  LINDEN... TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA 
  AND SABINE...LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4... 
  LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... 

* WIND...SUSTAINED NORTHWEST WINDS OF 15 MPH TO 25 MPH WITH GUSTS
  UP TO 35 MPH.

* HUMIDITY...20 TO 25 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


09
596 
WWUS84 KSHV 191958
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT WED OCT 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE
REGION THROUGH THE REMAINDER OF THE AFTERNOON...

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-200000-
/O.CON.KSHV.FW.W.0006.000000T0000Z-111020T0000Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
258 PM CDT WED OCT 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR THE OKLAHOMA SOUTHEAST PROTECTION AREA...ARKANSAS DISTRICT
2...ARKANSAS DISTRICT 4...TEXAS ZONE LINDEN...TEXAS ZONE
HENDERSON...EAST TEXAS FOREST ANGELINA AND SABINE...LOUISIANA
DISTRICT 3...LOUISIANA DISTRICT 4...LOUISIANA DISTRICT 5... AND
LOUISIANA DISTRICT 6...

* AFFECTED AREA...THE OKLAHOMA SOUTHEAST PROTECTION AREA... 
  ARKANSAS DISTRICT 2...ARKANSAS DISTRICT 4...TEXAS ZONE 
  LINDEN... TEXAS ZONE HENDERSON...EAST TEXAS FOREST ANGELINA 
  AND SABINE... LOUISIANA DISTRICT 3...LOUISIANA DISTRICT 4... 
  LOUISIANA DISTRICT 5... AND LOUISIANA DISTRICT 6... 

* WIND...SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS UP TO 35
  MPH.

* HUMIDITY...20 TO 25 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$



05

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 10:26 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 18, 10:26 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT TUE OCT 18 2011

.DISCUSSION...
THE COLD FRONT THAT PUSHED THROUGH MOST OF THE AREA EARLIER TODAY
HAS ALMOST COMPLETELY MOVED THROUGH OUR ENTIRE FORECAST
AREA...EXCEPT THE EXTREME SOUTHEAST CORNER. WITH ITS PASSAGE HAS
GONE THE GREATER PRECIPITATION CHANCES WITH IT. LEFT IN ITS WAKE
IS DRIER AIR WITH VERY GUSTY WINDS. LOOKING AT THE PRECIPITATION
ESTIMATES FROM THE KSHV RADAR...MUCH OF NORTHEAST TEXAS RECEIVED
OVER A HALF OF AN INCH OF RAIN WITH SEVERAL AREAS HAVING RECEIVED
OVER AN INCH. THIS IS THE PRIMARY REASON THAT THE FIRE WEATHER
WATCH WAS CANCELLED FOR THIS AFTERNOON...EVEN THOUGH WE WILL HAVE
THE DRIER AIR AND GUSTY WINDS. THE REST OF THE FORECAST LOOKS TO
BE ON TRACK.

&&

.AVIATION...
NORTHWESTERLY WINDS 15 TO 20 KNOTS...WITH GUSTS TO 30 KNOTS EXPECTED
TO CONTINUE THROUGH THE AFTERNOON...DIMINISHING TO AROUND 10 KTS
AFTER 19/00Z. OTHERWISE...MVFR CONDITIONS ACROSS MLU/ELD/TXK/SHV
TERMINAL SITES TO IMPROVE TO VFR BY 19/00Z AS POST-FRONTAL DRIER AIR
FILTERS ACROSS THE REGION. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  43  68  38  69 /  10   0   0   0   0
MLU  69  43  67  36  66 /  30   0   0   0   0
DEQ  67  37  65  31  65 /  10   0   0   0   0
TXK  67  40  65  36  65 /  10   0   0   0   0
ELD  64  39  64  33  65 /  30   0   0   0   0
TYR  68  43  68  38  70 /  10   0   0   0   0
GGG  68  42  68  36  69 /  10   0   0   0   0
LFK  70  43  70  38  73 /  10   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

23/05
Hazardous weather outlook, Oct 18, 11:50 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT TUE OCT 18 2011

LAZ010-011-017>022-TXZ149>153-165>167-191700-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1150 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
BEHIND A STRONG COLD FRONT...NORTHWEST WINDS WILL INCREASE
TODAY...WITH SUSTAINED WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL
LIKELY APPROACH 35 MPH AT TIMES TODAY AS WELL. NORTHWEST WINDS
WILL BEGIN TO TAPER OFF THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-191700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-
1150 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
BEHIND A STRONG COLD FRONT...NORTHWEST WINDS WILL INCREASE
TODAY...WITH SUSTAINED WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL
LIKELY APPROACH 35 MPH AT TIMES TODAY AS WELL. NORTHWEST WINDS
WILL BEGIN TO TAPER OFF THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET
TO NEAR THE FREEZING MARK ACROSS PORTIONS OF SOUTHERN AND
SOUTHWEST ARKANSAS. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE
ACROSS THE REMAINDER OF NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE
WEDNESDAY NIGHT INTO THE PREDAWN HOURS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:45 PM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more23 hr
Oct 18, 4:09 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Natchitoches, Red River, Webster51 min
Oct 18, 4:24 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine51 min
Oct 18, 4:49 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union56 min
Oct 18, 1:59 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk61 min
Oct 18, 2:44 AM CDTSevere Thunderstorm WarningSHVPanola, Shelby51 min

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Louisiana, 2011Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.